I tried to inquire whether this is a proven side effect. I researching the web, I have seen that others have developed tinnitus from taking this drug.
Hi MCK1961. Actually I was reading some of the older questions and its been asked several times. I did in fact, but it wasn't a constant. I ended up on 30mg and stopped taking it, not because of the tinnnitus, it wasn't a factor, it was the fatique. Really knocked the wind out of me. No matter when, I took it, I was almost always feeling completely drained. Thyere are several members on this site that still take citaopram, maybe they might beable to give you thier opinion. best wishes to you.
Hi i take citalopram so was interested to read your question. I haven't suffered myself, but i came across an article containing the following information on this matter;
It should also be noted that, while not strictly ototoxic, prescription antidepressants can cause or worsen tinnitus for some people. Both the older, tricyclic, and the newer, SSRI, antidepressants have this capability. Among the tricyclics, Clomipramine and Amitriptyline are among the most frequent offenders. The SSRI antidepressants include Prozac, Zoloft, Paxil, Celexa and Luvox. These are listed in the Physician’s Desk Reference as frequently causing tinnitus. One good choice for many people with both tinnitus and depression is the older medication Remeron, which has not been reported to cause tinnitus.
Hope this helps?
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Feb 2017 • 6 answers
I've been taking Citalopram for a little over a month. The only side effects I have are off the wall
Updated 16 Aug 2013 • 3 answers
I am taking citalopram 20mg for 2 weeks now ,i think I have had every side effect sick , no appitite
Updated 27 May 2014 • 2 answers
Updated 10 Sep 2014 • 1 answer
Updated 2 Mar 2016 • 1 answer